Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 7, 2019, 6:21 PM CDT for Tunica County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 7, 2019, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County Tunica County, MS
The radar
The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1972 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
183
WWUS84 KMEG 072321
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
621 PM CDT Wed Aug 7 2019
MSZ007-072345-
Tunica MS-
621 PM CDT Wed Aug 7 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Southeastern Tunica County in northwestern Mississippi...
At 620 PM CDT...a strong thunderstorm producing nickel size hail was
located near Tunica, or 11 miles east of St Francis National Park,
moving southeast at 20 mph.
People in southeastern Tunica County should monitor this storm
closely.
LAT...LON 3468 9042 3465 9022 3463 9023 3463 9024
3460 9024 3447 9033 3461 9050
TIME...MOT...LOC 2320Z 296DEG 18KT 3463 9042
$$
KRFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:48 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 7, 3:48 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
348 PM CDT Wed Aug 7 2019
.DISCUSSION...
Northwest flow aloft to continue over the Midsouth through the
weekend, between an upper level ridge centered over the southern
plains and a low amplitude trof over the eastern third of the
U.S.. Storms will be possible just about any time, but medium
range models continue to point toward a storm complex dropping
from the Missouri valley into the Midsouth late Thursday night.
This even appears initially associated with a synoptic wave over
the central plains.
Model-blended guidance, even short term blends, under-forecast
surface dewpoints today. Given the persistent pattern Thursday,
potentially with fewer afternoon storms, 105 degree heat index
values appear a good be. After coordination with surrounding
offices, the heat advisory has been through Thursday evening at 8
PM CDT.
The southern plains upper ridge will expand east by Sunday, with
main storm track to our north over the Ohio Valley. Low level
moisture will remain sufficient over the Midsouth to support a few
mainly daytime thunderstorms.
ECMWF/GFS/Canadian models drop the upper ridge axis back to the
southeast over TX and the middle gulf coast by Wednesday. A cold
frontal passage will bring increase chances of rain Tuesday
night, followed by slight relief from the humidity on Wednesday
for areas north of I-40.
PWB
&&
.AVIATION...
18Z TAF cycle
VFR conditions should continue for much of the forecast period. A
small area of thunderstorms has begun to move into northern
sections of the Mid-South with more thunderstorms expected to move
into the region this afternoon. Winds will be mainly from the
southwest at around 5 knots for most of the forecast period.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Thursday for Crittenden-Cross-Lee
AR-Phillips-St. Francis.
MO...None.
MS...Heat Advisory until 8 PM CDT Thursday for Coahoma-DeSoto-Panola-
Quitman-Tallahatchie-Tate-Tunica-Yalobusha.
TN...Heat Advisory until 8 PM CDT Thursday for Shelby.
&&Hazardous weather outlook, Aug 7, 12:26 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 1226 PM CDT Wed Aug 7 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-081930- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1226 PM CDT Wed Aug 7 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight Risk for severe thunderstorms for most of the Midsouth through midevening. Damaging winds, large hail and flash flooding will be possible. Heat indices will likely reach or exceed 105 degrees in the Memphis metro and over the Mississippi River delta, southwest of Memphis. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat indices may again reach or exceed 105 degrees over the Mississippi River delta southwest of Memphis on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through midevening. PWB
In the hours before
Special weather statement, Aug 7, 5:28 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
528 PM CDT Wed Aug 7 2019
MSZ005-006-009-072315-
Tishomingo MS-Alcorn MS-Prentiss MS-
528 PM CDT Wed Aug 7 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Tishomingo County in northeastern Mississippi...
Eastern Alcorn County in northeastern Mississippi...
Northeastern Prentiss County in northeastern Mississippi...
At 528 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located over Leedy, or 8 miles west
of Iuka, moving southeast at 30 mph.
People in Tishomingo...eastern Alcorn and northeastern Prentiss
Counties should monitor this storm closely.
LAT...LON 3457 8814 3450 8824 3488 8862 3499 8848
3485 8810
TIME...MOT...LOC 2228Z 307DEG 24KT 3483 8835
KRFSpecial weather statement, Aug 7, 5:40 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
540 PM CDT Wed Aug 7 2019
MSZ002>004-072330-
Tippah MS-Marshall MS-Benton MS-
540 PM CDT Wed Aug 7 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Southwestern Tippah County in northeastern Mississippi...
East central Marshall County in northwestern Mississippi...
Central Benton County in northeastern Mississippi...
At 540 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Snow Lake Shores,
or 12 miles east of Holly Springs, moving southeast at 25 mph.
People in southwestern Tippah...east central Marshall and central
Benton Counties should monitor this storm closely.
LAT...LON 3460 8908 3460 8921 3484 8937 3493 8924
3473 8888
TIME...MOT...LOC 2240Z 321DEG 20KT 3481 8924
KRFSpecial weather statement, Aug 7, 5:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
548 PM CDT Wed Aug 7 2019
MSZ002-072330-
Marshall MS-
548 PM CDT Wed Aug 7 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Central Marshall County in northwestern Mississippi...
At 548 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Holly Springs,
moving south at 15 mph.
People in central Marshall County should monitor this storm closely.
LAT...LON 3486 8966 3489 8944 3464 8930 3461 8930
3459 8967
TIME...MOT...LOC 2248Z 346DEG 14KT 3477 8953
KRFSpecial weather statement, Aug 7, 5:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
554 PM CDT Wed Aug 7 2019
TNZ052>054-072330-
Henderson TN-Chester TN-Madison TN-
554 PM CDT Wed Aug 7 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Henderson County in western Tennessee...
Northeastern Chester County in western Tennessee...
Northeastern Madison County in western Tennessee...
At 554 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Blue Goose, or 8
miles east of Jackson, moving east at 55 mph.
People in Henderson...northeastern Chester and northeastern Madison
Counties should monitor this storm closely.
LAT...LON 3559 8820 3556 8822 3555 8822 3553 8824
3542 8824 3542 8830 3562 8895 3575 8891
3575 8818
TIME...MOT...LOC 2254Z 280DEG 49KT 3566 8869
KRFSpecial weather statement, Aug 7, 5:59 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Memphis TN 559 PM CDT Wed Aug 7 2019 MSZ001-002-072330- Marshall MS-DeSoto MS- 559 PM CDT Wed Aug 7 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT FOR... Northwestern Marshall County in northwestern Mississippi... Northeastern DeSoto County in northwestern Mississippi... At 559 PM CDT...a strong thunderstorm producing penny to nickel size hail and winds 35 to 45 mph was located over Olive Branch, moving east at 30 mph. People in northwestern Marshall and northeastern DeSoto Counties should monitor this storm closely. LAT...LON 3492 8993 3498 8991 3497 8955 3480 8961 TIME...MOT...LOC 2259Z 284DEG 27KT 3494 8983 KRF
Special weather statement, Aug 7, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
621 PM CDT Wed Aug 7 2019
MSZ007-072345-
Tunica MS-
621 PM CDT Wed Aug 7 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Southeastern Tunica County in northwestern Mississippi...
At 620 PM CDT...a strong thunderstorm producing nickel size hail was
located near Tunica, or 11 miles east of St Francis National Park,
moving southeast at 20 mph.
People in southeastern Tunica County should monitor this storm
closely.
LAT...LON 3468 9042 3465 9022 3463 9023 3463 9024
3460 9024 3447 9033 3461 9050
TIME...MOT...LOC 2320Z 296DEG 18KT 3463 9042
KRFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:33 AM CDT | Special Weather Statement | MEG | Alcorn, Tippah | 42 min |
| Aug 7, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 50 min |
| Aug 7, 2:02 AM CDT | Special Weather Statement | MEG | Tippah | 43 min |
| Aug 7, 3:35 AM CDT | Special Weather Statement | MEG | Lee | 40 min |
| Aug 7, 4:06 AM CDT | Heat Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 32 hr |
| Aug 7, 5:16 AM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 3 hr |
| Aug 7, 5:14 PM CDT | Special Weather Statement | MEG | DeSoto | 46 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | MEG | Marshall | 40 min |
| Aug 7, 5:28 PM CDT | Special Weather Statement | MEG | Alcorn, Tishomingo | 47 min |
| Aug 7, 5:37 PM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 113 min |
| Aug 7, 5:40 PM CDT | Special Weather Statement | MEG | Benton | 50 min |
| Aug 7, 5:48 PM CDT | Special Weather Statement | MEG | Marshall | 42 min |
| Aug 7, 5:59 PM CDT | Special Weather Statement | MEG | DeSoto | 31 min |
| Aug 7, 6:28 PM CDT | Special Weather Statement | MEG | Marshall | 32 min |
| Aug 7, 6:34 PM CDT | Special Weather Statement | MEG | Itawamba | 41 min |
| Aug 7, 6:42 PM CDT | Special Weather Statement | MEG | Itawamba, Prentiss | 33 min |
| Aug 7, 6:45 PM CDT | Special Weather Statement | MEG | Benton | 30 min |
| Aug 7, 6:50 PM CDT | Special Weather Statement | MEG | Lafayette | 25 min |
| Aug 6, 8:23 PM CDT | Special Weather Statement | MEG | Henry | 37 min |
| Aug 6, 8:31 PM CDT | Special Weather Statement | MEG | Obion | 29 min |
| Aug 6, 8:43 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion, Weakley | 35 min |
| Aug 6, 9:17 PM CDT | Special Weather Statement | MEG | Gibson | 28 min |
| Aug 6, 10:34 PM CDT | Special Weather Statement | MEG | Crockett | 26 min |
| Aug 6, 11:01 PM CDT | Special Weather Statement | MEG | Madison | 29 min |
| Aug 7, 3:43 AM CDT | Special Weather Statement | MEG | McNairy | 47 min |
| Aug 7, 4:27 AM CDT | Special Weather Statement | MEG | McNairy | 48 min |
| Aug 7, 3:36 PM CDT | Special Weather Statement | MEG | Shelby | 24 min |
| Aug 7, 4:16 PM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 44 min |
| Aug 7, 4:29 PM CDT | Special Weather Statement | MEG | Tipton | 31 min |
| Aug 7, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 50 min |
| Aug 7, 5:01 PM CDT | Special Weather Statement | MEG | Crockett, Dyer, Haywood, Lauderdale, Tipton | 44 min |
| Aug 7, 5:08 PM CDT | Special Weather Statement | MEG | Fayette | 52 min |
| Aug 7, 5:54 PM CDT | Special Weather Statement | MEG | Henderson, Madison | 36 min |
| Aug 6, 7:40 PM CDT | Special Weather Statement | MEG | Clay | 35 min |
| Aug 6, 7:49 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 26 min |
| Aug 6, 8:15 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 33 min |
| Aug 6, 8:50 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Mississippi | 25 min |
| Aug 6, 9:14 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 46 min |
| Aug 7, 2:30 PM CDT | Special Weather Statement | MEG | Poinsett | 45 min |
| Aug 7, 2:42 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 33 min |
| Aug 7, 3:18 PM CDT | Special Weather Statement | MEG | Poinsett | 27 min |
| Aug 7, 3:30 PM CDT | Special Weather Statement | MEG | Greene | 30 min |
| Aug 7, 4:36 PM CDT | Special Weather Statement | MEG | Cross | 24 min |
| Aug 7, 4:48 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 27 min |
| Aug 7, 4:44 PM CDT | Special Weather Statement | MEG | Pemiscot | 31 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.